Louisiana, 2004Flash Flood in Louisiana, July 17, 2004
July 17, 2004 · NWS SHV · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 17, 2:00 AM CST, 6 hours 5 minutes earlier.
Area forecast discussion, Jul 17, 2:00 AM CST, 6 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
300 AM CDT SAT JUL 17 2004
.DISCUSSION...
HIGHLY AMPLIFIED PATTERN WITH RIDGE ACROSS THE ROCKIES AND A TROUGH
ACROSS THE EASTERN HALF OF THE NATION...WILL ALLOW FOR A RARE SUMMER
COLD FRONT TO PUSH THROUGH THE REGION TODAY. THIS COLD FRONT
CURRENTLY ACROSS THE RED RIVER VALLEY OF NE TX/SE OK NORTHEAST
THROUGH ARKANSAS...WILL GRADUALLY PUSH THROUGH THE AREA TODAY.
A VORTICITY MAX IN THE NORTHWEST FLOW...HAS ALLOWED FOR A COMPLEX
OF STORMS TO DEVELOP TONIGHT ACROSS CENTRAL/SOUTHEAST ARKANSAS.
AREA PROFILERS INDICATE THIS AREA OF STORMS SHOULD MOVE SOUTH
SOUTHEAST...AND AFFECT THE EASTERN PART OF THE AREA. A MODEST
WESTERLY LOW LEVEL JET WILL ALSO HELP BACK BUILD THE CONVECTION INTO
SOUTH CENTRAL ARKANSAS AND NORTH CENTRAL LOUISIANA. WILL
MENTION SEVERE ACROSS THE AREA MENTIONED ABOVE.
OTHER SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE WITH THE
FRONT...AS IT MOVES SOUTHWARD TODAY...ESPECIALLY IN THE AFTERNOON
WITH DAYTIME HEATING. WILL HAVE POPS ACROSS THE SOUTHERN HALF OF THE
AREA TONIGHT FOR ANY LINGERING THUNDERSTORMS DURING THE EVENING.
DRY WEATHER IS THEN EXPECTED TO RETURN TO MOST OF THE AREA SUNDAY...
BUT WITH SLIGHTLY BELOW AVERAGE TEMPERATURES...AND DEW POINTS THAT
ARE QUITE COMFORTABLE FOR THIS TIME OF YEAR.
THE UPPER LEVEL PATTERN WILL NEARLY BE THE SAME ALL WEEK...WITH
RIDGE ACROSS THE ROCKIES AND TROUGH ACROSS THE EAST...WITH NO RAIN
EXPECTED UNTIL ANOTHER FRONT PUSHES DOWN IN THE NORTHWEST FLOW LATE
NEXT WEEK. WILL ONLY GO SLIGHT CHANCE FOR THURSDAY NIGHT AND
FRIDAY TIME FRAME FOR NOW.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 93 72 92 70 / 30 20 0 0
MLU 91 72 91 69 / 50 20 10 0
TXK 94 71 92 69 / 30 0 0 0
TYR 95 72 94 71 / 30 10 0 0
LFK 95 73 93 70 / 30 20 20 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
22
Hazardous weather outlook, Jul 17, 5:00 AM CST, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 AM CDT SAT JUL 17 2004
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-171700-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
600 AM CDT SAT JUL 17 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.
.DAY ONE...TODAY AND TONIGHT...
A COLD FRONT WILL SLOWLY PUSH SOUTH ACROSS THE REGION TODAY.
SCATTERED THUNDERSTORMS WILL ACCOMPANY THIS FRONT...ESPECIALLY
ACROSS NORTH LOUISIANA TODAY. A FEW STORMS COULD REACH SEVERE
LIMITS...WITH DAMAGING WINDS THE PRIMARY HAZARD.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...SHOULD NOT BE NEEDED TODAY OR TONIGHT.
In the hours before
Special weather statement, Jul 17, 2:19 AM CST, 5 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
319 AM CDT SAT JUL 17 2004
ARZ073-LAZ006-014-021-170835-
CALDWELL-OUACHITA-UNION AR-UNION LA-
319 AM CDT SAT JUL 17 2004
...SEVERE THUNDERSTORM WATCH...NUMBER 652...HAS EXPIRED FOR UNION
COUNTY ARKANSAS AND FOR UNION...OUACHITA...AND CALDWELL PARISHES IN
NORTH CENTRAL LOUISIANA...
SHOWERS AND THUNDERSTORMS CONTINUED OVER SOUTH CENTRAL ARKANSAS
AND NORTH CENTRAL AND NORTHEAST LOUISIANA...AND SHOULD PRODUCE
GUSTY WINDS TO NEAR 25 MPH...BRIEF BUT HEAVY RAINFALL...AND DEADLY
LIGHTNING AS THEY MOVE TO THE SOUTHEAST AT NEAR 30 MPH.
06
Flash Flood, Ouachita
- When
- July 17, 8:05 AM CST to 11:30 AM CST
- Where
- Ouachita County, Monroe
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.478, -92.155 (the zone’s center; the record gives no point)
Severe street flooding in and near Monroe and also scattered around the parish. Rainfall amounts between 5 and 9 am ranged between three and four inches.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in North Carolina, July 17, 20041 death · 1 event
- Lightning Strike in South Carolina, July 17, 2004$400,000 · 1 event
- Flash Flood in Utah, July 17, 2004$350,000 · 1 event
- Tornadoes in North Carolina, July 17, 2004$80,000 · F1 · 2 events
- Wildfire in California, July 17 to 20, 20041 injured · $164,000 · 1 event
- Flash Flood and Damaging Wind in Louisiana, July 17, 2004$202,000 · 55 kt wind · 2 events
- Flash Flood in Pennsylvania, July 17, 2004$100,000 · 1 event
- Flash Flood in New York, July 17, 2004$40,000 · 1 event
- Damaging Wind in Texas, July 17, 2004$40,000 · 50 kt wind · 1 event
- Damaging Wind in Tennessee, July 17, 2004$30,000 · 65 kt wind · 1 event
- Flash Flood in North Carolina, July 17, 2004$25,000 · 1 event
- Damaging Wind in Tennessee, July 17, 2004$20,000 · 60 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5412661.